Alert archive / Colorado / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 31, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 8, 1998, 12:35 AM MDT for Prowers County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 1998, 12:35 AM MDT (06:35 UTC)
- Expired
- Jun 8, 1998, 1:40 AM MDT
- In force
- 65 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Prowers County, CO
The radar
The Pueblo radar (KPUX), 166 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 080635 RRA SVRPUB COC099-080730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1235 AM MDT MON JUN 8 1998 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PROWERS COUNTY IN SOUTHEASTERN COLORADO * UNTIL 140 AM MDT * AT 1226 AM MDT...RADAR SHOWED A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF LAMAR MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED WILL BE THE OPEN COUNTRY SOUTH OF HIGHWAY 50 BETWEEN GRANADA AND HOLLY THROUGH 1250 AM...AND HOLLY BY 1250 AM. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. ABANDON VEHICLES AND MOBILE HOMES FOR A DITCH...CULVERT OR REINFORCED BUILDING. AH/MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:40 PM MDT, 10 hours 55 minutes earlier.
Area forecast discussion, Jun 7, 1:40 PM MDT, 10 hours 55 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 140 PM MDT SUN JUN 7 1998 THE POTENTIAL FOR SEVERE WEATHER FOR THE LATE AFTERNOON AND EVENING HOURS IS THE MAIN FORECAST CONCERN. AT NOON SATELLITE SHOWED AN UPPER LOW CENTERED OVER THE UT/AZ/NV BORDER AREA. SURFACE PRESSURES OVER COLORADO WERE CONTINUING TO FALL AND A STRONG PRESSURE GRADIENT OVER THE EASTERN PLAINS HAS RESULTED IN VERY WINDY CONDITIONS. THE STRONG LOW LEVEL SOUTHERLY FLOW OVER THE EASTERN PLAINS IS DRAWING MOIST AIR INTO THE SOUTHEAST PLAINS. DEW POINTS ACROSS THE SOUTHEAST PLAINS RANGED FROM THE MID 40S TO AROUND 50...AND THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE AS LOW LEVEL MOISTURE CONTINUE TO BE DRAW INTO THE AREA FROM THE SOUTH. ALSO UPPER JET IS MOVING OVER THE AREA. SEEMS THAT SEVERE WEATHER IS CERTAINLY POSSIBLE AND ONE SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED FROM EAST CENTRAL COLORADO AND NORTH. WILL GO WITH OVERNIGHT LOWS SOMEWHERE AROUND GUIDANCE...EXCEPT FOR THE SAN LUIS VALLEY WHERE GUIDANCE SEEMS A LITTLE LOW.
In the hours before
Special weather statement, Jun 7, 6:51 PM MDT, 5 hours 44 minutes before
COZ078-080-081-080150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 651 PM MDT SUN JUN 7 1998 ...HIGH WIND WARNING FOR KIOWA...PROWERS AND BACA COUNTIES WILL EXPIRE AT 7 PM MDT... WINDS OVER EXTREME SOUTHEAST COLORADO HAVE CONTINUED TO SUBSIDE SINCE 6 PM WITH STEADY SPEEDS AT LAMAR IN THE 25 TO 35 MPH RANGE AND GUSTING 45 TO 50 MPH. THESE WINDS WILL CONTINUE TO TAPER OFF THE REMAINDER OF THE EVENING...ALTHOUGH STEADY WINDS WILL REMAIN A BIT BRISK UNTIL AROUND 10 PM. IF YOU HAVE RESPIRATORY PROBLEMS...REMAIN INDOORS UNTIL THE DUST SUBSIDES. RMG
Local storm report, Jun 8, 12:08 AM MDT, 27 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO, CO
1208 AM MDT MON JUN 08 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE(MDT) ....COUNTY LOCATION....
1115 PM VILLEGREEN CO POSSIBLE TORNADO.
06/07/98 LAS ANIMAS DAMAGED BARN. FENCES
AND TREES DOWN. WINDOWS
BLOWN OUT OF HOUSE
AND VEHICLES. TIME
APPROXIMATE.Local storm report, Jun 8, 12:08 AM MDT, 27 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO, CO
1208 AM MDT MON JUN 08 1998
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE(MDT) ....COUNTY LOCATION....
1115 PM VILLEGREEN CO POSSIBLE TORNADO.
06/07/98 LAS ANIMAS DAMAGED BARN. FENCES
AND TREES DOWN. WINDOWS
BLOWN OUT OF HOUSE
AND VEHICLES. TIME
APPROXIMATE.The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:26 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 59 min |
| Jun 7, 8:34 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.